Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Had ecoli infection in UTI. Getting burning sensation with fever. Not cured by cefixime 200mg. What is the problem?

Hi Doc, I had ecoli infection in my UTI causing problem in urination with burning sensation with fever. Doctor asked me to do urine culture examination and ecoli was found with Cfixine sensitivity. I took Cfexine 200mg for 9 days but still pus cell is 25 and still have problem and pain in urination. Do I have to take medicine further? I wish to know if it is due to my enlarged prostate although I had no problem before in urination except low flow. I also wish to inform you that I have enlarged prostate 35g and currently I am 65 years old.
Asked On : Mon, 18 Jun 2012
Answers:  1 Views:  311
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Urologist 's  Response
Jul 2016
Thanks for your query,based on the facts that you have posted it appears that you have UTI mostly secondary to enlarged prostate and have been taking Cefexine as per culture report for last 10 days But there is no satisfactory relief from symptoms .

You have enlarged prostate which leads to obstruction to outflow of urine resulting into stagnation of urine in bladder (Residual Urine) which gets infected giving rise to symptoms of UTI.

Please change the antibiotic as per culture report and consult qualified Urologist for clinical and digital rectal examination .You may need to take alphs receptor antagonist like Tomsulosin which will help to improve urine outflow and to combat infection.
Answered: Wed, 20 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor